• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

anyone takeing sertraline info please

T

trainwreck

Guest
i have just started my 6th week on sertraline 100mg ,i dont seem to be getting much out of it . i sometimes take a while for a med to happen for me . but i seem to be getting low , has anyone got a simular story to tell does this med take its time to kick in , i rang the shrink he said give it 8 weeks before giveing up.how long has anyone waited for the full benefit. :unsure::unsure:
 
T

trainwreck

Guest
zoloft ie sertraline

how come no one has posted me on there experience with this drug its a popular med some of you must be on it , i just want info on the time it took for releaf an the amounts you may be on. :(:(:(:(:(:(:(:(:(:(:(:(:(:(:(:(
 
keepsafe

keepsafe

Well-known member
Joined
Dec 15, 2008
Messages
13,623
Oh trainwreck I am - but I only started on the sertraline the same time as you and last week I ended up in meltdown again and I have to have another med review so I don;t know if it is doing any good - I am on combination Mertazapine 45mg (been on that ages) and Sertraline, although I think I am a bit better with the sertraline added.

No side effects although my doc told me to watch out for more bouts of mania.
Although I could have had some - I don;t know???

Both the meds control seretonin so the side effects can be bad cos they don;t usually put both together.
Doesn;t help does it - but I don;t know whether on not it is helping.

KS
 
T

trainwreck

Guest
thanks

thanks for you answer , i put mine up to 150mg see if works if not bailing out ,sorry about your relapse .its a mine field trying to find a new med,how long to stick it ot or bail,the trouble is i asked for this one as it came near the top of most likely to work. i carnt believe no more posters are on this drug as its a nhs favorit.you stay safe baby an good luck.:confused::confused::confused:
 
keepsafe

keepsafe

Well-known member
Joined
Dec 15, 2008
Messages
13,623
Cheers trainwreck - I'll do my best at staying safe - I would have thought some other people would have been on it???
You take it easy too 150mg are you sure thats ok - the max for it is supposed to be 100mg?

KS:hug:
 
T

trainwreck

Guest
no baby , the max is 200mg but people have been on more its up to your shrink , but the higher you get it playes on your bowels,but sooner that than constipated ,this is not a nice topic but . my bowels are loose the hole time with anxierty an if i get a med that gives constipation im in trouble, i an this is not nice ,I split the fishers inside my *rse because im not wide enough to do the toilet if not loose , they take an age to heal imagine a 4 inch cut up your bum, sorry to much info.:eek::eek:
 
keepsafe

keepsafe

Well-known member
Joined
Dec 15, 2008
Messages
13,623
Argghh yes too much info - Hope it heals soon!

200mg oh well perhaos they should up my dose too
Good luck with it
 
T

trainwreck

Guest
owwwwwwwwwwwwww

no i havent got one now . because sertraline dont give you constipation,that was a while ago, but they take an age to heal so im vvvvvvvvvvery wary on meds an there bum affects.:):):)
 
BadBuddha

BadBuddha

Active member
Joined
Dec 28, 2008
Messages
29
Location
South London
I've been taking sertraline for about 5 weeks, 3 on 50 mg. and 2 on 100 mg. I am feeling some positive effects but I still normally feel terrible when I wake up which is better than always feeling terrible when I wake up. I want to go up to 150 mg. which I think will work better. I've taken a lot of anti-depressants over the years and for each person some work and some don't. I chose sertraline after a lot of internet research and diagnosing myself with dysthymia, a long term, low level depression. It could be it's just the wrong one for you; there are dozens of them in 3 or 4 main groups. I would talk to your doctor if it's still not working and do some research: doctors tend to more or less guess which one to try and mine was quite happy to be presented with both a diagnosis and a prescription. Mind you, I am 52 and bizarrely people take you more seriously as you get older ( and white-haired). Good luck. Something will work!
 
T

trainwreck

Guest
budda my man im on the 8th an last week of the sertraline tabs . told to take 100mg but went to 50 for a week couldent stand the jiont pain an headaces now i have a frozen shoulder. just a coinsidence mabye. anyway i thought i will go back to the 100mg for the last week an stick it out. funny thing happened i felt great an thought i had turned a corner. today i am twice as bad ,it must have given me a day off in loo,:(:(:(:(:(:(
 
BadBuddha

BadBuddha

Active member
Joined
Dec 28, 2008
Messages
29
Location
South London
I'm really sorry the sertraline hasn't worked out for you. I didn't read things like joint pain in the possible side effects so they could be not caused by it (or they could be, but the drug information in the pack doesn't mention it). If you think they're doing your mind any good, there are three other types of anti-depressant in the same group (SSRIs, but I don't really understand what that means). They are citalopram, fluoxetine (Prozac; didn't work for me!) and paroxetine (Seroxat). The other types (I printed off this list without understanding it) are tricyclics, like amitriptyline and MAOIs like moclobemide and phenelzine (never heard of them). I can't remember where I got my list from; I normally start on Wikipedia.
Good luck! I just reread the possible side effects of sertraline and joint pain is about the only thing not included so I think that might be something else. Personally I take 1500 mg. of glucosamine and strong cod liver oil for my aging joints and one or both of them work really well. Even doctors say glucosamine works.
I would try Prozac which has worked for everyone I know who's taken it, except me, and if that doesn't work ask for one from the other groups. This is all amateur advice, though. I'm just trying to make this the year I sort myself out and hopefully get off all anti-depressants and benzos and keep out of the psychiatric ward.
 
keepsafe

keepsafe

Well-known member
Joined
Dec 15, 2008
Messages
13,623
Wow - I am sure it is a coincidence - but I have a really bad shoulder and my joints ache - it must be - surely??!!

I did break my shoulder some time ago though. Right it can;t be the sertraline - we started on it at the same time - ok now I am paranoid, oh I wonder - nah
Going to bed

Good luck with your endevours BB
 
T

trainwreck

Guest
sertraline

keepsafe, i think the jiont pain with me is im run down so i shouldent worry about it , i had the shoulder pain a while it can take a year for a frozen shoulder to heal ,i dont feel any better on the stertrline no massivly worse but down with it, so i may ask for a change. i have given it long enough ,i go back to the shrink on friday., BUDDHA, the 150 mg sert i tried that ,watch out for the shits an i mean shit,s not much warning an like water ,thanks for the advice on the other meds . i have tried prozax many many years ago an it was great when it finally worked about 3 months down the line , just woke up one morning an bang i different me , great for 2 years the pooped , makes you fat i was a skinny guy but it hippoed me. tried it again just lately an my body rejected it, like you have had me once now piss off.the full works spew shit, tremor, sweat ect ect.ye they ask me to go on ciralopram an i said sertriline an it s not a fat drug but not sure about that one 2 seem to be swelling round the gut. dont weigh myself dont want more downer,s.i will ask for a go with the ciralopram unless a mirical happens in 5 days till hospital.thanks my 2 buddies an keep me informed , i have had most ads so fire away with a question if need be.;);)
 
keepsafe

keepsafe

Well-known member
Joined
Dec 15, 2008
Messages
13,623
Have you had mertazapine? I am on both mert and sert as u know and am wanting to increase the sert to see if my mood lifts at all - but I have to wait until I see the psych in April said the g.p.

I am getting bad episodes of sweating and wanting to pee all the time - I think it might be a side effect, do you think I should mention it to the g.p?
 
T

trainwreck

Guest
the side effects are probably the mert, i didnt get sweating an weeing to much with sertraline,ask the doc but he will say they will go away later
 
Top